Jump to content



Photo

Trying To Take My 88Yr Old Mother Off Cymgen (Cymbalta)


  • Please log in to reply
4 replies to this topic

#1 Ayla65

Ayla65

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationCape Town
  • why_joining:
    Helping my beautiful mother to get off Cymgen (Cymbalta)

Posted 04 November 2018 - 09:29 AM

Hi 

 

Please could you help me?  My mother was put onto 60mg Cymgen in South Africa (Cymbalta) in 2015 for peripheral neuropathy (no diabetes at that stage) and anxiety.  She was on Lyrica and another medication for anxiety but the Lyrica had made her dizzy from day 1 and  Cymgen was suggested as the perfect solution to peripheral pain and as an anti anxiety medication in one.  

 

She found the 60mg did not take the pain in her feet away and she was then put up to 90mg Cymgen.  This was just before going on holiday with us to the UK (which we now refer to as the holiday from hell).  My mother started to have these profuse sweating episodes during the day and at night (these started days after she started on 60mg).  On her holiday she blacked out twice with no warning signs at all.  She then started with a very sore throat and nose with symptoms which presented as a tonsillitis - something my mother had never suffered from, and the doctor was not convinced and very confused by her symptoms.  After three weeks all of her symptoms peaked as she started with unbearable pain in her head.  My mother never complains about anything and here was this 85 year old woman literally clinging onto her head, in tears, repeating 'The pain, the pain, the pain'.  We had never experienced anything like this ever and it was shocking to see.  Panado eased the pain for a couple of hours only and then it would start again.  Long story short, she ended up in hospital with a very high CRP and ESR count.  None of the top specialists (after two hospitalisations in emergency) could work out what was wrong with her at all.  She was eventually put onto prednisone and that dropped the inflammation which no one could explain.  It was very odd and my sister and I were convinced that it was just too much of a co-incidence that she had started this new drug and then fallen so inexplicably ill.  

 

Three years later and a very long exhausting road of weening off steroids with a re-ocurrance of the 'mystery' condition - this time headaches and random pain anywhere in the body off and on, and periods of complete confusion, episodes in the last year where she would lose her power of speech and ability to walk or mobilize and then become completely unconscious for around an hour every time.  Doctors are totally confused as they have never seen this before.  Tests galore, all vitals perfect when this happens, no dementia, no heart problems absolutely no reason for any of these episodes of confusion, random pain, and becoming unconscious.  Well we have all now pretty much concluded the one reason clearly is Cymgen and we are now starting to ween her off this nightmare drug from HELL!

 

Mum's Cymgen here in South Africa come in capsules (blue and green) and have 569 tiny white balls (of poison) in each capsule.  After reading all your messages etc, I did this calculation but have no idea if this is accurate or the right way of calculating this:

 

So my thinking was:-

 

60mg = 569 balls

therefore

Divide 569 by 60mg = 9.48 balls

therefore

1mg must = 9.48 balls

 

On this calculation I have been taking 5% of 569 balls - which = 3mg out every 2 weeks

So:

1mg = 9.48 balls therefore

3mg that = 28.44 balls.

 

So every 2 weeks I take out another 3mg

 

Week 1 & 2:   Taken out 28.44 balls (3mg) (rounded down to 28 balls) thereby reducing each 60mg capsule to 57mg per capsule

 

Week 3 & 4: Taken out 56.88 balls (6mg) (rounded up to 57 balls) thereby reducing each 60mg capsule to 54mg per capsule

 

 

Week 5 & 6:  Taken out 85.32 balls (9mg) (rounded down to 85 balls) thereby reducing each 60mg capsule to 51mg per capsule.

 

and so on.

 

We are now down to 48mg per capsule.

 

There is definitely a reaction to each drop even at 3mg per 2 weeks after 2/3 days from the new drop.  This takes form of at least one whole day sleeping.  Jumping legs.  A lot of anxiety.  Bad dreams.  Of course a lot of these symptoms have been ongoing over the years since she has been on this drug anyway.  But after a couple of days she stabilises.

 

Are my calculations right?  Am I doing the right thing?  Our doctor is on board but as ignorant as we are as to how to do this properly.  He advises to go as slowly as possible according to her reactions.

 

Should I just keep going?

 

My concern is that the balls themselves may not work in a way which I am wildly assuming i.e. that 1mg is made up of 28.44 in potency.  I am hoping they put the same amount of ingredients in each ball in which case we should be okay.

 

I HATE seeing my most beautiful mother in such an awful state.  What a disgusting criminal thing to do to people.  What a way to spend the ending years of her life when she would otherwise be in a much better state.  So sad. So awful.

 

Thank you for this site!!!!!!!!!

 

Regards

Ayla

 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 04 November 2018 - 09:55 AM

Ayla, welcome to the site.

You have done a wonderful job so far. Your math is right and you have come a long way already. One word of warning. As your dose gets down to 10 or 20 mg the effects will get worse. So when she starts to recover a little slower from her drops in dose then you need to slow way down. WAY DOWN. I would recommend about one ball every 4 to 7 days. Once you see how she does on that dose you can adjust up or down accordingly.

Please keep us posted and don 't be afraid to ask questions. We are here to help.

God bless

#3 Ayla65

Ayla65

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationCape Town
  • why_joining:
    Helping my beautiful mother to get off Cymgen (Cymbalta)

Posted 04 November 2018 - 10:04 AM

Hi fishinghat

 

I am actually in tears. Suddenly very overcome by relief and gratitude for you and the site you have created.  Thank you so much.  I feel like we have found the light in what has been a very long frightening (for mum and us all) years.  Thank you so much.  I will refer our GP to this site too.  I believe he will also be grateful for this input.  He is a very good guy, keen to see Mum well.  

 

Bless you too,

Ayla


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 04 November 2018 - 10:10 AM

Thank you for the kind words Ayla. It actually isn't my site but was started by a gentleman named Ken (administrator) who still stops by from time to time. I am just like so many of those on this site who have been through this time in torture and just wanted to stay around and return the favor because of all those that helped me through tough times.


#5 invalidusername

invalidusername

    Best Friend

  • Active Members
  • PipPipPipPipPipPip
  • 411 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 04 November 2018 - 01:23 PM

Hi Ayla,

 

Just wanted to also welcome you to the family here. Reading your post, it all seems perfectly plausible, but as 'hat says, do not underestimate the last few mg. I have only been on them for 4 months, and I went 60 to 30, 30 to 20 and 20 to 10 with a break of 2 weeks between each. I've hit the 10 and it has really done a number on me. Fortunately I have the guys here to help me through it.

 

I sincerely hope that between yourself and everyone here that your mother can comfortable come through this.

 

Regarding the potency, unfortunately there is no way of knowing. From a scientific standpoint, you could argue that the coating will substantiate more of the non-potent part of the beads, thus the smaller ones may not be as potent, but short of getting a micrometer and laboring at it, I really wouldn't consider this. What you may loose in potency in one dose, will be made up in a subsequent dose.

 

Bless you for all you are doing for your mother. Thoughts are with you both.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users